MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112532
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description customer reporting issue with 3l final container when spiked - brown substance observed in port - disposable return detailed inquiry description per (b)(6) email: " this is one situation that i have not observed in the past.Patient stated they had a blackish ring at the spike port of the tpn bag.We told them not to use or to do anything to the bag and we would send a courier to pick up.When we received the bag there was a dark reddish brown ring, very small, in the spike port that also contained air.It appeared dry like some took a reddish brown marker and made a line circle on the inside of the spike port tube.Then when this bag was manipulated to squeeze out air from that port area and solution was allowed to contact that red/brown line it went into solution and produced the discolored solution you can see in the photo below.I have attached the car for this specific bag.This was observed by (b)(6) float tech and since (b)(6) is also here i had him take a look as well.My thought is that a very small amount of amino acid got in that air locked port location and oxidized but i am not sure how that could happen as i would think if anything were to get in there it would just be sterile water.The bag is currently in our refrigerator hold area and marked appropriately.Have any other locations experienced this? is there something else we need to be doing with the apex compounding process as this section of tubing is pretty firm and it is not easy to get air out of that area.Thanks" no injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample and one (1) photo were submitted to the manufacturer for evaluation.Through visual examination of the photo, it was possible to observe the location of where the particle was identified at the infusion connector.However, it is not possible to perform a proper analysis of the particle and its origin, and no evident anomalies could be noticed on the bag itself possibly linked to the reported issue.Through visual examination of the sample, under a light source, it was not possible to find out the claimed particle, neither in correspondence of the point showed by the photo nor internally to the bag.Afterward, a filtration on a filtrating membrane was done to check for any particle in the solution.The check of the filtrating membrane did not reveal any particle.No product deviation could be confirmed, and it is assumed that the particle found was an amino acid-based substance that had dissolved in the time between the first observation and our analysis, consequent it can be referred as being originated during use of the product.Based on the investigation, the sample is within specification.The complaint is considered not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19114849
Report Number9681240-2024-00003
Device Sequence Number7140945
Product Code KPE
UDI-Device Identifier04046964539220
UDI-Public(01)04046964539220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown